Virginia, 2017Tornadoes and Damaging Winds in Virginia, May 5, 2017
May 5, 2017 · NWS AKQ · 23 events in 19 counties and zones
Scattered severe thunderstorms in advance of low pressure and its associated cold front produced damaging winds and six tornadoes across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $889,000
- Crop damage
- $40,000
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of low pressure and its associated cold front produced damaging winds and six tornadoes across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 5, 2:53 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, May 5, 2:53 AM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
353 AM EDT Fri May 5 2017
.SYNOPSIS...
A complex area of low pressure impacts the region today. The
system will then lift into New England over the weekend. High
pressure returns early to mid next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest surface analysis depicts 997 mb low pres over eastern
TN/KY with its attendant warm front extending east into the Mid
Atlantic. Previous thinking on today's forecast remains on
track...with light to moderate rain overspreading the area this
morning, and areas of heavy rain expected as well later this
morning due to strong forcing and GOM moisture out ahead of an
upper-level low currently centered over TN. Will continue
mention in the HWO. Total rain amounts should average 1.0-1.5
in. Also, chance continues for thunder especially over southern
areas. Despite strong shear and forcing, meager instability will
limit the severe threat. Cannot rule out some damaging wind
gusts however in stronger storms this morning, again over
southern areas. Rain chances decrease this aftn as the main slug
of moisture and cold front pull offshore. Will maintain at
least a slight-low chance of showers late in the day though
with the upper-level low still west of the area. High temps
today in the mid 70s most areas.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
The upper-level low lifts NE along the spine of the Appalachians
tonight/Saturday morning before reorganizing over the eastern
Great Lakes late Saturday as additional energy diving south from
Canada further deepens it. The end result will be the chance
for additional instability showers on Saturday and overall
mostly cloudy/breezy conditions. Will carry 20-24% pops. Lows
tonight in the 50s. Highs Saturday in the mid 60s to lwr 70s.
The upper-level low heads north into SE Canada Saturday
night/Sunday with additional spokes of energy rotating around
the base of the low. Timing/intensity of these features is tough
to judge but at this time cannot rule out at least lingering
low end pops (15-30%) during this time. Remaining partly to
mostly cloudy with below normal temps. Lows Saturday night from
the mid 40s to mid 50s. Highs Sunday in the mid/upr 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Trough aloft exits off the coast Sun night...w/ NW flow of
dry/cool air for Mon-Tue. By Wed...region to become sandwiched
between an storm off the coast and one taking shape invof mid MS
Valley. Moisture (and PoPs) expected to increase Wed into
Thu...as temperatures remain several deg F below normal.
Lows Sun/Mon nights 40 to 45F inland to around 50F at the
coast. Highs Mon/Tue ranging through the 60s. Lows Tue/Wed
nights from the m40s NW to the m50s SE. Highs Wed/Thu from the
m60s N to around 70F S.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Low pressure over the Ohio Valley will move slowly northeast into
western New York by Saturday morning. As a warm front lifts to the
north this morning...a cold front approaches from the west.
This cold front passes through the TAF sites today.
Widespread precipitation will break out during the next couple
hours and continue much of the morning before ending from the
west. Periods of degraded aviation conditions are likely mainly
due to ceilings and brief periods of IFR visibility due to
heavier precipitation.
Winds will be from the east and southeast with a few gusts
mainly near the coast. South winds today will gust to around 25
to 30 knots (except 20 to 25 knots at RIC).
OUTLOOK...Conditions improve tonight but scattered showers are
expected Saturday as an upper level low affects the Mid Atlantic
states. There will be a chance for showers Saturday and
Saturday night but aviation conditions will minimally impacted.
As high pressure builds in mainly dry and VFR conditions are
expected Sunday through Tuesday.
&&
.MARINE...
Modest pressure falls of -8mb/6hr will support a SE wind of
20-25kt, with gusts up to 30kt for the ocean/Bay early this morning.
Low pressure pivots nwd into the Ern Great Lakes today into tonight
with an occluded front pushing across the coast this aftn. The wind
becomes SSE 20-25kt ahead of the front later this morning and then
becomes SW 15-25kt by later this aftn and continuing into tonight
and Saturday. Gale gusts remain a low prob within a WAA regime, and
will likely be confined to potential convection later this morning.
Seas build to 5-8ft with 3-5ft waves in the Bay. The timing on all
SCAs remains the same. The wind will become WNW and average 10-15kt
later Saturday into Sunday. Low pressure lingers well NE of the area
early next week as high pressure builds across the Southeast.
&&
.TIDES/COASTAL FLOODING...
A gradual increase in tidal surge and anomaly will commence
today primarily across the middle/nrn Bay/lower Potomac as
modestly strong SSE flow continues. Tidal anomalies build to
1.0-1.2ft above normal for high tide late this morning/early
aftn for Lewisetta/Bishops Head/Cambridge, which should result
in water levels within 0.5ft of minor flood. Tidal anomalies
potentially reach ~1.5ft for high tide tonight as the flow
shifts to SSW, which could push Bishops Head/Cambridge into
minor flood. Water levels remain elevated into Saturday with
these locations potentially again within 0.5 ft of minor flood
thresholds. The wind becomes westerly Saturday night into
Sunday, which will allow for tidal anomalies to diminish.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory until 6 PM EDT Saturday for NCZ102.
VA...Small Craft Advisory until 6 PM EDT Saturday for VAZ525.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ630>638-
650-652-654-656-658.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...JDM/MAS
LONG TERM...ALB
AVIATION...MAS/LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...AJZHazardous weather outlook, May 5, 2:15 AM EST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
315 AM EDT Fri May 5 2017
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-060715-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
315 AM EDT Fri May 5 2017
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and Tonight.
Showers and thunderstorms will produce locally heavy downpours
this morning. Ponding of water on roadways as well as some minor
flooding of low lying and poor drainage areas is possible. There is
also a small chance of severe weather with damaging winds being the
main threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 4:02 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 AM EDT FRI MAY 5 2017
VAZ060-065-066-050945-
Mecklenburg-Lunenburg-Prince Edward-
502 AM EDT FRI MAY 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MECKLENBURG...
WESTERN PRINCE EDWARD AND WESTERN LUNENBURG COUNTIES...
At 502 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mt Laurel to near Scottsburg to near
Hitesburg. Movement was northeast at 45 mph.
Wind gusts up to 50 mph and heavy rain are possible with these
storms.
Locations impacted include...
Chase City...Hampden Sydney...Hampden Sydney College...Kells
Corner...Buffalo Springs...Darlington Heights...Rehoboth...
Prospect...Spanish Grove...Arvins Store...Finneywood...Fairview...
Plantersville...Elam...Blevins Corner...Pleasant Grove...Meherrin...
Worsham...Briery Creek Lake and Allens Mill.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
LAT...LON 3668 7870 3669 7865 3667 7862 3670 7865
3689 7849 3705 7845 3708 7844 3714 7852
3714 7859 3719 7864 3720 7869 3726 7868
3736 7860 3714 7832 3680 7833 3664 7857
3667 7861 3664 7858 3654 7873
TIME...MOT...LOC 0902Z 220DEG 37KT 3686 7883 3678 7876 3662 7876
ZIMMERMANSpecial weather statement, May 5, 4:10 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
510 AM EDT FRI MAY 5 2017
VAZ065-051000-
Mecklenburg-
510 AM EDT FRI MAY 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG COUNTY...
At 509 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Virgilina to near Oxford to near
Creedmoor. Movement was northeast at 50 mph.
Wind gusts up to 50 mph and heavy rain are possible with these
storms.
Locations impacted include...
South Hill...Chase City...Clarksville...Boydton...Buffalo Springs...
Nelson...Beechwood...Finchley...John H Kerr Dam...North View...
Skipwith...Fairview...Rogers Corner...Richardson...Buffalo
Junction...Keats...Eppes Fork...Baskerville...Wightman and Palmer
Springs.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
LAT...LON 3658 7872 3663 7871 3668 7864 3664 7858
3664 7856 3669 7863 3686 7841 3686 7837
3684 7835 3685 7833 3682 7828 3681 7821
3673 7815 3654 7815 3654 7873 3656 7874
TIME...MOT...LOC 0909Z 219DEG 47KT 3649 7880 3629 7864 3611 7862
ZIMMERMANTornado, Mecklenburg
- When
- May 5, 4:40 AM EST to 4:50 AM EST
- Where
- Mecklenburg County, 5.22 mi ESE of Blanks to 0.8 mi SE of Dunns Corner
- Rating
- EF1
- Path length
- 14.79 mi
- Path width
- 75 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.577, -78.441
Tornado briefly touched down along and just south of the John Kerr Reservoir in southern Mecklenburg county. The tornado caused minor tree damage along Phyllis Road south of Boydton, uprooting a few trees and snapping off several others. The tornado lifted and continued north northeast crossing Route 58, before touching |down again in Baskerville along Baskerville Road, and uprooting and breaking numerous trees. A barn on Baskerville Road was destroyed with at least two walls failing. Some additional minor structural damage to flashing was noted to another outbuilding just north of VA-47.
Thunderstorm Wind, Nottoway
- When
- May 5, 5:05 AM EST
- Where
- Nottoway County, 0.88 mi NW of Crewe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.180, -78.130
Numerous trees were downed.
Tornado, Lunenburg
- When
- May 5, 5:13 AM EST to 5:14 AM EST
- Where
- Lunenburg County, 1.98 mi ENE of Bagleys Mills to 2.91 mi NE of Bagleys Mills
- Rating
- EF0
- Path length
- 1.01 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.843, -78.168
The tornado briefly touched down in an area of trees just to the west of Powers Road. The tornado then lifted before touching down at the intersection of Craig Mill Road and Powers Road, uprooting and breaking numerous trees. No significant structural damage was indicated other than some minor flashing damage to a house, and damage to a kennel from falling trees. The tornado then lifted once again just north of the Craig|Mill Road/Powers Road intersection.
Thunderstorm Wind, Amelia
- When
- May 5, 5:25 AM EST
- Where
- Amelia County, 0.69 mi N of Amelia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.340, -77.980
Trees were downed along Genito Road and Route 360.
Tornado, Powhatan
- When
- May 5, 5:40 AM EST to 5:50 AM EST
- Where
- Powhatan County, 0.62 mi WNW of Moseley to 0.58 mi NNW of Moseley
- Rating
- EF0
- Path length
- 0.38 mi
- Path width
- 75 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.474, -77.790
Tornado tracked from near the Norfolk Southern Railroad northeast to near the intersection of Bradbury Road (VA-672) and Moseley Road (VA-605). Many trees were found snapped or uprooted along this route, including several onto homes.
Tornado, Brunswick
- When
- May 5, 5:50 AM EST to 5:51 AM EST
- Where
- Brunswick County, 1.55 mi NNW of Rawlings to 1.74 mi N of Rawlings
- Rating
- EF1
- Path length
- 0.23 mi
- Path width
- 300 yd
- Continued into
- Dinwiddie, Va (AKQ)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.972, -77.777
The tornado first touched down in far northern Brunswick county, northwest of Rawlings off Baskerville Mill Road. The tornado uprooted trees before continuing north northeast into Dinwiddie county along Old White Oak Road.
Tornado, Dinwiddie
- When
- May 5, 5:51 AM EST to 5:55 AM EST
- Where
- Dinwiddie County, 2.57 mi W of Mc Kenney to 2.61 mi NW of Mc Kenney
- Rating
- EF1
- Path length
- 2.19 mi
- Path width
- 300 yd
- Property damage
- $440,000
- Crop damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.975, -77.776
Tornado tracked from Brunswick county into Dinwiddie county. The tornado continued north northeast into Dinwiddie county along Old White Oak Road. It crossed Old White Oak road near Route 40, then continued north northeast before a visible damage path |ended just north of Lew Jones Road. Numerous trees were uprooted or sheared off, and there was significant damage to a few homes and one large shed was destroyed. Also, there was extensive crop damage, as well as damage to farm equipment and land damage.
Tornado, Dinwiddie
- When
- May 5, 6:09 AM EST to 6:12 AM EST
- Where
- Dinwiddie County, 0.93 mi NW of Church Rd to 2.7 mi N of Church Rd
- Rating
- EF1
- Path length
- 2.31 mi
- Path width
- 150 yd
- Property damage
- $38,000
- Reported by
- Emergency Manager
- Coordinates
- 37.189, -77.643
Information obtained from the Dinwiddie county emergency manager and the Virginia Department of Forestry suggests a tornado touched down in timberland in northern Dinwiddie county. The tornado first touched down north of Route 460, to the west northwest of Sutherland, then tracked north northeast, ending near Namozine Road.|Extensive damage to trees occurred along the path, with no damage to structures.
Thunderstorm Wind, Chesterfield
- When
- May 5, 6:25 AM EST
- Where
- Chesterfield County, 0.88 mi NE of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.380, -77.510
Trees were downed at Hickory Road and River Road.
Thunderstorm Wind, Prince George
- When
- May 5, 6:35 AM EST
- Where
- Prince George County, 2.14 mi NNW of Poe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 37.210, -77.340
Trees were downed across the county. Tree was downed on a house on Boisseau Drive.
Thunderstorm Wind, Henrico
- When
- May 5, 6:45 AM EST
- Where
- Henrico County, 1.49 mi SSE of Chamberlayne Farms
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.600, -77.420
Trees were downed near Overton Road and Galaxie Road.
Thunderstorm Wind, Charles City (C)
- When
- May 5, 6:45 AM EST
- Where
- Charles City (C) County, 76.69 mi ENE of Keysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -77.170
Trees were downed in the northwest part of the county. Tree was downed on a church at Old Union Road and Church Road.
Thunderstorm Wind, New Kent
- When
- May 5, 6:50 AM EST
- Where
- New Kent County, 0.88 mi NW of Quinton Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.510, -77.140
Trees were downed along Interstate 64 at Mile marker 206.
Thunderstorm Wind, King William
- When
- May 5, 7:05 AM EST
- Where
- King William County, 2.3 mi WSW of Lanesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.610, -77.020
Trees were downed at Route 632 and Elsing Green Lane.
Thunderstorm Wind, King William
- When
- May 5, 7:10 AM EST
- Where
- King William County, 2.19 mi E of King William
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.680, -76.980
Trees were downed across much of the area including Black Gum Road at Highway 30.
Thunderstorm Wind, Portsmouth (C)
- When
- May 5, 7:57 AM EST
- Where
- Portsmouth (C) County, 2.32 mi ESE of Portsmouth
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.810, -76.290
Wind gust of 50 knots (58 mph) was measured at South Norfolk Jordan Bridge.
Thunderstorm Wind, Norfolk (C)
- When
- May 5, 7:57 AM EST
- Where
- Norfolk (C) County, 4.31 mi SSW of Norfolk
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.809, -76.287
Thunderstorm Wind, Virginia Beach (C)
- When
- May 5, 8:05 AM EST
- Where
- Virginia Beach (C) County, 0.55 mi W of Virginia Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 36.850, -75.990
Structural damage occurred and power lines were downed around 19th Street and Mediterranean Avenue.
Thunderstorm Wind, Southampton
- When
- May 5, 6:43 PM EST
- Where
- Southampton County, 0.89 mi SE of Vicksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.810, -77.010
NWS storm survey found damage consistent with straight line wind damage along Unity Road. Numerous trees were downed in the area.
Tornado, Southampton
- When
- May 5, 6:55 PM EST to 7:07 PM EST
- Where
- Southampton County, 2.22 mi N of Camp Corner to 5.58 mi N of Ivor
- Rating
- EF0
- Path length
- 3.94 mi
- Path width
- 75 yd
- Continued into
- Surry, Va (AKQ)
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.932, -76.918
Tornado first touched down just north of Route 460 along Crumpler road (VA-618) just north of the town of Ivor in northern Southampton County. The tornado continued north northeast, crossing adjacent Warrique Road and Aberdeen Road. The survey team found several trees uprooted along this route, with chunks of asphalt from |nearby road construction found to be scattered in the field. The tornado continued north northeast into Surry county.
Tornado, Surry
- When
- May 5, 7:07 PM EST to 7:10 PM EST
- Where
- Surry County, 3.45 mi S of Runnymede to 2.52 mi S of Runnymede
- Rating
- EF0
- Path length
- 0.97 mi
- Path width
- 75 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.981, -76.880
Tornado tracked from Southampton county into Surry county. The tornado uprooted several trees near and along Aberdeen Road before lifting just east of Walls Bridge Road.
Thunderstorm Wind, Henrico
- When
- May 5, 7:20 PM EST
- Where
- Henrico County, 0.69 mi N of Highland Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.560, -77.330
Large tree limb was downed onto a vehicle on Confederate Run Court.
Thunderstorm Wind, Caroline
- When
- May 5, 7:55 PM EST
- Where
- Caroline County, 0.69 mi S of Cedon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.060, -77.520
Trees were downed near Mile marker 113 along Interstate 95.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in North Carolina, May 5, 2017$387,000 · EF1 · 73 events
- Tornado and Damaging Winds in North Carolina, May 5, 2017$4.0 million · EF0 · 3 events
- High Wind and Strong Wind in Vermont, May 5, 2017$605,000 · 64 kt wind · 8 events
- Tornadoes and Damaging Winds in North Carolina, May 5, 2017$231,000 · EF0 · 7 events
- Flash Flooding and Flooding in Pennsylvania, May 5 to 6, 2017$86,000 · 50 kt wind · 15 events
- Tornado and Damaging Winds in Virginia, May 5, 2017$49,000 · EF0 · 19 events
- Strong Wind in Pennsylvania, May 5, 2017$86,000 · 7 events
- Flash Flooding in Missouri, May 5, 2017$100,000 · 2 events
- Damaging Winds in South Carolina, May 5, 2017$50,000 · 55 kt wind · 2 events
- Strong Wind in Illinois, May 5, 2017$19,000 · 19 events
- Tornadoes and Damaging Winds in Virginia, May 5, 2017EF1 · 8 events
- Strong Wind in Kentucky, May 5, 20171 injured · $12,000 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704454, 699872, 704460, 699873, 704452, 704447, 704449, 704453, 699875, 699878, 699876, 699879, 699880, 699885, 699883, 699898, 736934, 699881, 699891, 704450, 704451, 699896, 699887.